This is a report of a fatal case of iododerma that presented many unusual features. The eruption consisted of macules, papules, tubercles, rupioid lesions and fungating and granulomatous ulcerations. Involution occurred at any stage in all types of lesions. Four months after the eruption began, which followed a few weeks of medication with potassium iodide, the patient died of profound intoxication. For four weeks preceding death, the patient passed large quantities of iodides in the urine. The chemical examination made post mortem also revealed a large amount of iodides in the skin, liver and kidneys.
Many dermatologists1 examined this patient at one stage or another while he was under our care, and most of them concurred in the clinical diagnosis of an eruption due to iodide. A few, however, considered the following conditions : atypical eruption of mycosis fungoides, rupioid syphilis and pemphigus foliaceous. There was a great diversity
ELLER JJ, FOX EC. FATAL IODODERMA. Arch Derm Syphilol. 1931;24(5):745–757. doi:https://doi.org/10.1001/archderm.1931.01450010757005
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: